September 27, 2015 at 8:23 pm #308851JustDiagnosedChrisParticipant
So, I have been here since June of 2014. I was on minocycline for 10 or 11 months. I did pretty well, but I quit taking it because of the DILE.
I’ve been off of it since sometime in July, I’d say it’s been about 2 months.
I am getting small, shiny patches on my right wrist and hand, and on my fingers. The patches are a little smaller than the diameter of the tip of a pencil eraser, and some are much smaller. The patches aren’t growing or connecting to eachother, and I have no tightening of my fingers. It looks very much like scar tissue, but without any reason for there to be a scar. I am getting worried, because out of nowhere, it seems like I’m getting a new one everyday. They’ve shown up in the past 3 weeks and it’s not getting better. One thing though, is that I am continuing to get more and more hair on my arms and hands, instead of losing hair, even in the places where the patches are.
My next appointment with Dr. F. is on Oct. 17th. It’s not that far away, and I know I won’t die before then. But I’m just wondering why it seems like I havent really had a new symptom in about 6 years and suddenly it seems to be getting worse.
What Dr. F’s assistant(who was filling in for Dr. F that day) told me last time I saw her is that;
I have low WBC
The minocycline can either help the WBC count, or it can make it lower
That I show no signs of diffuse sclerosis
I am still positive for scl-70, still in the 35-40 range
That I might be a candidate for clindamycin
I am still curious as to why no one is offering to put me on doxycycline, as I’ve read testimonies of diffuse SD patients who got better on it.
Dr. F’s assistant also mentioned putting me on methotrexate. I don’t wanna take that stuff.September 27, 2015 at 11:37 pm #375562richieParticipant
Since you went off everything and not being on anything for two months can certainly re introduce symptoms –telangiectasias or collagen overgrowth can certainly be starting –who exactly diagnosed DILE –was your ANA high ????? Something really doesnt sound right here !!!!!!!!!!!!!!!!!!!!!!!! I cant believe DR F would tell you to stop everything for two months –he is far more aggressive than that !!!And methotrexate for scleroderma –thats from the dark ages –I dont know of any doctor who goes that route and clindy is given in IVS –then followed by minocycline or doxycycline —Sounds like a lot of mis interpretation to me or perhaps a unique approach to treating scleroderma —-by the way if there is skin involvement along with symptoms of CREsT -it is then considered diffuse –Its only a word -either one can kill you !!!!!!!!!!!!!!!!
You must be logged in to reply to this topic.